Volume 91, Number 5, September 2010
|Number of page(s)||6|
|Published online||06 September 2010|
KAM tori in 1D random discrete nonlinear Schrödinger model?
Department of Physics, Chemistry and Biology (IFM), Linköping University - SE-581 83 Linköping, Sweden, EU
2 Department of Materials Science and Technology, University of Crete - GR-71003 Heraklion, Greece, EU
3 Laboratoire Léon Brillouin, CEA Saclay - F-91191 Gif-sur-Yvette, France, EU
4 Max Planck Institute for the Physics of Complex Systems - Nöthnitzer Str. 38, D-01187 Dresden, Germany, EU
Accepted: 17 August 2010
We suggest that KAM theory could be extended for certain infinite-dimensional systems with purely discrete linear spectrum. We provide empirical arguments for the existence of square summable infinite-dimensional invariant tori in the random discrete nonlinear Schrödinger equation, appearing with a finite probability for a given initial condition with sufficiently small norm. Numerical support for the existence of a fat Cantor set of initial conditions generating almost periodic oscillations is obtained by analyzing i) sets of recurrent trajectories over successively larger time scales, and ii) finite-time Lyapunov exponents. The norm region where such KAM-like tori may exist shrinks to zero when the disorder strength goes to zero and the localization length diverges.
PACS: 05.45.-a – Nonlinear dynamics and chaos / 45.05.+x – General theory of classical mechanics of discrete systems / 42.25.Dd – Wave propagation in random media
© EPLA, 2010
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.